Wyoming, 2016

Hail and Damaging Wind in Wyoming, June 13, 2016

June 13, 2016 · NWS CYS · 4 events in 2 counties and zones

Thunderstorms produced large hail, damaging winds and locally heavy rainfall over portions of east central and southeast Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms produced large hail, damaging winds and locally heavy rainfall over portions of east central and southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 13, 10:19 AM MST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 13, 10:19 AM MST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1119 AM MDT MON JUN 13 2016

.UPDATE...
Issued at 1058 AM MDT Mon Jun 13 2016

Went ahead with a Flash Flood Watch for those areas that received
heavy rainfall last night and yesterday. Looks like two rain
events for this afternoon and evening. HRRR shows a line
developing just east of the Laramie Range early this afternoon
that moves into the Panhandle by 6PM or so. Then another band of
moderate showers/storms this evening around 8PM or so that moves
over the same area. Soils are saturated and would not take much to
flood. Updates have been sent.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 340 AM MDT Mon Jun 13 2016

Forecast for today and tonight appear on track with several
threats over the next 24 hours. Will be a rather busy day with
severe thunderstorms expected and the potential for flash
flooding. Enhanced risk for severe thunderstorms has been extended
northward to include the high plains of SE Wyoming east of a line
from Cheyenne to Douglas...and most of the western NE panhandle
this afternoon and into tonight. Instability and shear parameters
look good with models consistently showing 1500 to 2500 J/KG of
CAPE...30 to 45 KTS of 0-6 KM shear...and LI/s below -5c. In
addition...strong upper level divergence will be present as a
potent upper level trough currently over Nevada and srn California
moves east into Utah and Colorado. Model soundings indicate
impressive lapse rates between 0c and -20c heights where the
primary hail growth zone is located...so there is moderate
confidence that hail sizes may reach 2 to 3 inches in diameter in
a few locations. Large or very large hail will be the main threat
early...and then transition to a tornado and damaging straight
line wind threat as the afternoon progresses. EHI is now peaking
between 2 to 4 across portions of the panhandle late this
afternoon...so there is a threat of tornadoes east of the Laramie
Range and especially across the panhandle of Nebraska.

The other threat is FLASH FLOODING. There have been some
impressive rainfall totals last night and yesterday evening as a
slowly propagating MCS moved across the plains...mainly impacting
areas from Cheyenne to Torrington...and eventually eastward into
Kimball County and Scotts bluff County. There were numerous
reports of 1.5 to 3 inches of rainfall with even a few 4 inch
amounts. There were several reports of flash flooding and/or
street flooding in these areas as well. Contemplated issuing a
Flash Flood Watch for areas east of a line from Cheyenne to
Wheatland into the southern NE panhandle...but decided against it
early this morning after a few hours of analysis. The main problem
working against larger areas of flash flooding is the forecast
storm motion today and the potential for discrete supercells to
form. Current indications are storm motions may be as high as 30
to 35 MPH to the northeast or east...which will only result in
brief very heavy rainfall rates in addition to lots of hail due to
lower 0c and -20c levels. The other issue is the expected LLVL
wind direction which will mainly be out of the southeast and then
eventually veer into the south and southwest. Yesterday...LLVL
winds were out of the east up to 4000 feet AGL...which supported
slow east to northeast propagating lines of convection. Flash
flood threat appears to be higher further south and east with
a greater potential of south or southeast propagating squall
lines and bow echoes. Some flash flooding is still expected but
the area of impact and coverage is still uncertain. Will continue
to monitor this situation and will brief the day shift
accordingly...but the primary threat at this point appears to be
large hail...damaging winds...and isolated tornadoes.

For Tuesday and Wednesday...conditions are expected to improve
from west to east as the upper level trough moves overhead and
east of the forecast area by Tuesday afternoon. Can not rule out
an isolated thundershower across the eastern plains.
Otherwise...temperatures will begin to moderate as an upper level
ridge builds over the rockys and drier air moves into the forecast
area.

.LONG TERM...(Wednesday night through Sunday)
Issued at 230 AM MDT Mon Jun 13 2016

00Z medium range model guidance indicates that 1000-500mb heights
and thicknesses will be increasing throughout most of the forecast
period as a large upper high pressure ridge expands across the
central and southern Rockies and Great Plains. Large scale
subsidence and warm temperatures aloft will suppress convection,
even over the higher terrain. Above normal temperatures will
prevail with daytime highs Thursday through Saturday in the 70s
and 80s, with low to mid 90s east of the Laramie Range. A weak
frontal passage Sunday will lower high temperatures into the 80s
for the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday morning)
Issued at 1119 AM MDT Mon Jun 13 2016

Some MVFR cigs affecting the KCYS terminal early this afternoon with
VFR elsewhere.  Expect showers and storms to develop around the se
Wy mtns early this afternoon and move east across the plains into
the Neb Panhandle during the afternoon and evening hours with
associated MVFR cigs and visibilities.  Sfc winds will turn westerly
later this evening with clearing skies.

&&

.FIRE WEATHER...
Issued at 302 AM MDT Mon Jun 13 2016

NO FIRE WEATHER CONCERNS THIS WEEK DUE TO GREEN FUELS AND A HIGH
CHANCE FOR WETTING RAINS TODAY AND TONIGHT. NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED OVER MUCH OF SOUTHEAST WYOMING AND WESTERN
NEBRASKA PANHANDLE THIS AFTERNOON THROUGH THIS EVENING AS A
DISTURBANCE MOVES ACROSS THE AREA. DRIER BUT COOL CONDITIONS
EXPECTED ON TUESDAY BEFORE TEMPERATURES BEGIN TO INCREASE BY
WEDNESDAY AND THURSDAY. RELATIVE HUMIDITIES ARE EXPECTED TO TREND
LOWER BY THE END OF THE WEEK...RANGING BETWEEN 15 TO 25 PERCENT
BY THURSDAY.

&&

.HYDROLOGY...

Issued at 230 AM MDT Mon Jun 13 2016

Heavy rainfall from thunderstorms Sunday evening produced short
term rises at Henry, Minatare, and Mitchell, Nebraska. This will
be the case again this afternoon and evening as the threat for
more heavy rainfall from thunderstorms exists. Much of the
mountain snow pack below 10000 feet has melted, with another one
to three feet remaining to melt. With cooler temperatures early
this week, snowmelt will be reduced, but increase somewhat later
this week with warmer temperatures. Therefore, minor flooding will
likely continue most of this week at Laramie and Saratoga, Wyoming.

&&

.CYS Watches/Warnings/Advisories...
WY...Flash Flood Watch from 3 PM MDT this afternoon through this
     evening for WYZ108-118-119.

NE...Flash Flood Watch from 3 PM MDT this afternoon through this
     evening for NEZ019-020-054.

&&

UPDATE...GCC
SHORT TERM...TJT
LONG TERM...MJ
AVIATION...MJ
FIRE WEATHER...TJT
HYDROLOGY...MJ
Hazardous weather outlook, Jun 13, 3:17 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
417 AM MDT MON JUN 13 2016

WYZ103>106-109>117-141030-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
417 AM MDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BEGINNING LATE THIS MORNING...
AND CONTINUE THROUGH EARLY THIS EVENING. SOME OF THE STORMS MAY
BE STRONG WITH SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
141030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
417 AM MDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE RANGE
LATE THIS MORNING...AND BECOME MORE NUMEROUS THIS AFTERNOON
ACROSS THE HIGH PLAINS. SOME OF THE STORMS ALONG AND EAST OF
THE INTERSTATE 25 CORRIDOR WILL BECOME SEVERE AND PRODUCE VERY
LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN THAT CAN CAUSE
FLASH FLOODING...AND ISOLATED TORNADOES. THE THREAT FOR SEVERE
THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE
UNTIL LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN
NEBRASKA PANHANDLE TUESDAY. OTHERWISE...THE THREAT FOR WIDESPREAD
HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING FOR AREAS ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR.

In the hours before

Local storm report, Jun 13, 9:52 AM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLASH FLOOD      KIMBALL                 41.23N 103.66W
06/13/2016                   KIMBALL            NE   LAW ENFORCEMENT

            REPORTS OF ROADS BEING WASHED OUT/DAMAGED ACROSS THE
            COUNTY. STREETS IN KIMBALL HAD RUNNING WATER ACROSS THEM.
            DELAYED REPORT.

&&

GCLAYCOM
Local storm report, Jun 13, 10:21 AM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             5 S CHEYENNE            41.07N 104.79W
06/12/2016  E1.25 INCH       LARAMIE            WY   PUBLIC

0155 PM     HAIL             2 S CHEYENNE            41.12N 104.79W
06/12/2016  E1.50 INCH       LARAMIE            WY   PUBLIC

0155 PM     HAIL             1 S CHEYENNE            41.13N 104.79W
06/12/2016  E0.88 INCH       LARAMIE            WY   PUBLIC

            HAIL SIZE REPORTED TO BE LARGER THAN NICKELS AND JUST
            UNDER THE SIZE OF QUARTERS.

0256 PM     HAIL             7 SW WHEATLAND          41.98N 105.06W
06/12/2016  E1.00 INCH       PLATTE             WY   TRAINED SPOTTER

0315 PM     HAIL             7 WNW WHEATLAND         42.09N 105.09W
06/12/2016  E2.50 INCH       PLATTE             WY   STORM CHASER

            TENNIS BALL HAIL REPORTED TO FALL FOR A FEW MINUTES.

0316 PM     HAIL             5 SW WHEATLAND          42.00N 105.03W
06/12/2016  E1.75 INCH       PLATTE             WY   PUBLIC

            REPORTED AT WHEATLAND RESERVOIR NUMER 1.

0330 PM     HAIL             5 NW WHEATLAND          42.10N 105.03W
06/12/2016  E1.75 INCH       PLATTE             WY   STORM CHASER

            REPORT RECEIVED VIA FACEBOOK.

0531 PM     TSTM WND GST     TORRINGTON              42.07N 104.18W
06/12/2016  M63.00 MPH       GOSHEN             WY   ASOS

0545 PM     HAIL             2 N TORRINGTON          42.10N 104.18W
06/12/2016  E1.00 INCH       GOSHEN             WY   PUBLIC

            HEAVY RAIN AND HAIL NICKEL TO QUARTER SIZE.

0604 PM     FLASH FLOOD      TORRINGTON              42.07N 104.18W
06/12/2016                   GOSHEN             WY   EMERGENCY MNGR

            FLASH FLOODING REPORTED IN TORRINGTON. TREE DOWN ON CITY
            PARK RESTROOM WITH INDIVIDUALS TRAPPED INSIDE. FIRE/EMS
            ON SCENE.

0616 PM     FLASH FLOOD      E CHEYENNE              41.15N 104.79W
06/12/2016                   LARAMIE            WY   PUBLIC

            STREETS FLOODED EAST SIDE OF TOWN. OFF EAST PERSHING.

0632 PM     FLASH FLOOD      2 NE CHEYENNE           41.17N 104.76W
06/12/2016                   LARAMIE            WY   PUBLIC

            GARBAGE CANS MOVING DOWN STREET DUE TO FLOODING. REPORT
            RECEIVED VIA FACEBOOK. BUFFALO RIDGE AREA.

0634 PM     FLASH FLOOD      TORRINGTON              42.07N 104.18W
06/12/2016                   GOSHEN             WY   PUBLIC

            FLOODING OCCURRING IN TORRINGTON. REPORT RECEIVED VIA
            TWITTER.

0636 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
06/12/2016                   LARAMIE            WY   PUBLIC

            2-3 FEET OF WATER IN DOWNTOWN CHEYENNE.

0657 PM     TSTM WND GST     4 WSW SCOTTSBLUFF       41.85N 103.73W
06/12/2016  E60.00 MPH       SCOTTS BLUFF       NE   PUBLIC

            SHOOK TRUCK AROUND PRETTY GOOD.

0700 PM     TSTM WND GST     1 W SCOTTS BLUFF NATION 41.84N 103.73W
06/12/2016  E60.00 MPH       SCOTTS BLUFF       NE   PUBLIC

            55-65 MPH WINDS.

0705 PM     TSTM WND GST     SCOTTSBLUFF             41.87N 103.66W
06/12/2016  E69.00 MPH       SCOTTS BLUFF       NE   PUBLIC

            DAVIS SYSTEM

0707 PM     FLASH FLOOD      CHEYENNE                41.15N 104.79W
06/12/2016                   LARAMIE            WY   PUBLIC

            PICTURES OF LINCOLN WAY IN CHEYENNE. LINCOLN WAY UNDER A
            FOOT OF WATER OR MORE. RECEIVED VIA FACEBOOK.

0708 PM     TSTM WND GST     1 E SCOTTSBLUFF         41.87N 103.64W
06/12/2016  E61.00 MPH       SCOTTS BLUFF       NE   BROADCAST MEDIA

0728 PM     TSTM WND DMG     SCOTTSBLUFF             41.87N 103.66W
06/12/2016                   SCOTTS BLUFF       NE   BROADCAST MEDIA

            MULTIPLE REPORTS FROM COUNTY OFFICIALS OF DOWNED TREES
            AND BRANCHES. POWER OUTAGES REPORTED IN PORTIONS OF
            SCOTTS BLUFF AND BANNER COUNTIES.

0747 PM     TSTM WND GST     BUSHNELL                41.23N 103.89W
06/12/2016  E60.00 MPH       KIMBALL            NE   LAW ENFORCEMENT

0756 PM     FLASH FLOOD      W SCOTTSBLUFF           41.87N 103.66W
06/12/2016                   SCOTTS BLUFF       NE   BROADCAST MEDIA

            UP TO A FOOT OF WATER ACROSS HIGHWAY 92 FROM SCOTTSBLUFF
            TO MITCHELL PASS.

0759 PM     HEAVY RAIN       4 SE GERING             41.79N 103.61W
06/12/2016  E1.50 INCH       SCOTTS BLUFF       NE   BROADCAST MEDIA

            RAINFALL OF 1.5 INCHES 3.5 SOUTHEAST OF GERING.

0804 PM     HEAVY RAIN       W GERING                41.83N 103.67W
06/12/2016  E1.75 INCH       SCOTTS BLUFF       NE   BROADCAST MEDIA

            RAINFALL OF 1.75 INCHES ON 13TH STREET.

0805 PM     FLASH FLOOD      SCOTTS BLUFF NATIONAL M 41.84N 103.71W
06/12/2016                   SCOTTS BLUFF       NE   STORM CHASER

            CANYONS WEST OF SCOTTS BLUFF MONUMENT RUNNING FULL AND
            HIGHWAY 92 IS UNDERWATER IN SEVERAL AREAS.

0805 PM     HEAVY RAIN       2 E MITCHELL            41.94N 103.77W
06/12/2016  E2.65 INCH       SCOTTS BLUFF       NE   BROADCAST MEDIA

0823 PM     FLASH FLOOD      5 W SCOTTSBLUFF         41.87N 103.76W
06/12/2016                   SCOTTS BLUFF       NE   PUBLIC

            FLASH FLOODING CONTINUING FOR HIGHWAY 92 AND OREGON TRAIL
            WEST OF SCOTTSBLUFF.

0824 PM     FLASH FLOOD      3 W SCOTTSBLUFF         41.87N 103.72W
06/12/2016                   SCOTTS BLUFF       NE   BROADCAST MEDIA

            WATER SWEPT TRUCK OFF ROAD AT COUNTY ROAD 17 AND HIGHWAY
            92, 3 MILES WEST OF SCOTTSBLUFF. STILL 3-4 FEET OF WATER
            FLOWING DOWN COUNTY ROAD 17 AND 8-12 INCHES OF WATER
            FLOWING ACROSS HIGHWAY 92.

0824 PM     HEAVY RAIN       TORRINGTON              42.07N 104.18W
06/12/2016  M5.00 INCH       GOSHEN             WY   LAW ENFORCEMENT

            MEASURED IN 4 INCH PLASTIC NWS RAIN GAGE.

0830 PM     HEAVY RAIN       1 NW SCOTTSBLUFF        41.88N 103.68W
06/12/2016  E3.40 INCH       SCOTTS BLUFF       NE   BROADCAST MEDIA

            3.4 INCHES OF RAINFALL AT INTERSECTION OF COUNTY ROAD 20
            AND HIGHWAY 26.

0830 PM     FLASH FLOOD      4 SW GERING             41.79N 103.72W
06/12/2016                   SCOTTS BLUFF       NE   PUBLIC

            YARD AND NEARBY ROADS ALL UNDERWATER.

0839 PM     FLASH FLOOD      W SCOTTSBLUFF           41.87N 103.66W
06/12/2016                   SCOTTS BLUFF       NE   BROADCAST MEDIA

            HIGHWAY 92 HAS 8-16 INCHES OF WATER FLOWING ACROSS IT AT
            EVERY COUNTY ROAD INTERSECTION FROM SCOTTSBLUFF WEST TO
            MITCHELL.

0840 PM     FLASH FLOOD      5 W SCOTTSBLUFF         41.87N 103.76W
06/12/2016                   SCOTTS BLUFF       NE   BROADCAST MEDIA

            WATER RESCUE COMPLETED AT COUNTY ROAD 17 AND HIGHWAY 92.
            RESCUED STRANDED DRIVER AFTER THEIR FULL-SIZED PICKUP WAS
            WASHED OFF THE ROAD. PORTIONS OF COUNTY ROAD 17 IN THAT
            AREA HAVE BEEN WASHED AWAY.

0840 PM     FLASH FLOOD      5 W SCOTTSBLUFF         41.87N 103.76W
06/12/2016                   SCOTTS BLUFF       NE   BROADCAST MEDIA

            WATER OVER RAILROAD TRACKS AT INTERSECTION WITH COUNTY
            ROAD 17, JUST NORTH OF WATER RESCUE LOCATION.

0845 PM     FLASH FLOOD      TORRINGTON              42.07N 104.18W
06/12/2016                   GOSHEN             WY   BROADCAST MEDIA

            TORRINGTON PUBLIC WORKS HAS ASKED RESIDENTS OF TORRINGTON
            NOT TO USE PUBLIC WATER FOR NEXT 2-3 HOURS DUE TO
            FLOODING.

0847 PM     HEAVY RAIN       GERING                  41.83N 103.67W
06/12/2016  E3.00 INCH       SCOTTS BLUFF       NE   BROADCAST MEDIA

            3 INCHES OF RAINFALL REPORTED ON S STREET IN GERING.

0850 PM     HEAVY RAIN       2 SW SCOTTSBLUFF        41.85N 103.69W
06/12/2016  E4.25 INCH       SCOTTS BLUFF       NE   PUBLIC

            PUBLIC REPORT OF 4.25 INCHES OF RAINFALL AT INTERSECTION
            OF SOUTH BELTLINE AND WEST OVERLAND IN SCOTTSBLUFF.

0850 PM     HEAVY RAIN       1 E SCOTTSBLUFF         41.87N 103.64W
06/12/2016  M1.38 INCH       SCOTTS BLUFF       NE   CO-OP OBSERVER

            MEASURED 1.38 INCHES OF RAIN AT 850 PM AND STILL RAINING.

0852 PM     HEAVY RAIN       BAYARD                  41.76N 103.32W
06/12/2016  M0.98 INCH       MORRILL            NE   COCORAHS

            RAIN FELL IN 40 MINUTE PERIOD CAUSING FLOODING IN BAYARD.

0900 PM     HEAVY RAIN       TORRINGTON              42.07N 104.18W
06/12/2016  M2.79 INCH       GOSHEN             WY   TRAINED SPOTTER

            4 INCH PLASTIC NWS GAGE. TREES AND BRANCHES DOWNED WITH
            STORM. COURTHOUSE FLOODED.

1205 AM     FLASH FLOOD      KIMBALL                 41.23N 103.66W
06/13/2016                   KIMBALL            NE   LAW ENFORCEMENT

            REPORTS OF ROADS BEING WASHED OUT/DAMAGED ACROSS THE
            COUNTY. STREETS IN KIMBALL HAD RUNNING WATER ACROSS THEM.
            DELAYED REPORT.

&&

GCLAYCOM
Special weather statement, Jun 13, 11:21 AM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1221 PM MDT MON JUN 13 2016

WYZ101-103-131900-
NORTH LARAMIE RANGE WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
1221 PM MDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 100
PM MDT...

AT 1220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DOUGLAS...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 135 AND
150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4264 10550 4276 10564 4303 10533 4283 10508
TIME...MOT...LOC 1820Z 227DEG 21KT 4275 10548

HAMMER

The radar

The Cheyenne radar (KCYS), 191 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Converse

When
June 13, 11:55 AM MST to 11:57 AM MST
Where
Converse County, 4.55 mi ENE of (Dgw)converse County Airport
Measured
1 in hail
Reported by
Public
Coordinates
42.830, -105.310

Quarter size hail was reported northeast of Douglas.

Hail, Platte

When
June 13, 1:05 PM MST to 1:07 PM MST
Where
Platte County, 0.11 mi WSW of Sibylee
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.079, -104.952

Quarter size hail was reported north of Wheatland at Highway 320 mile marker 6.

Hail, Platte

When
June 13, 1:23 PM MST to 1:25 PM MST
Where
Platte County, Guernsey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.270, -104.740

Quarter size hail was reported at Guernsey.

Thunderstorm Wind, Converse

When
June 13, 5:15 PM MST
Where
Converse County, Glenrock
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.860, -105.870

An estimated wind gust of 60 mph was reported at Glenrock.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641677, 641678, 641679, 641680.